MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W. L. GORE & ASSOCIATES, INC. GORE-TEX SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 4U16A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified that the lot met all pre-release specifications.Per the instructions for use (ifu) for the misuse of this suture, like any other suture, can result in severe injury or death to the patient.As with any suture, care should be taken to avoid damage when handling.Avoid crushing or crimping the suture with surgical instruments or exposing the suture to sharp edges.In order to minimize needle damage, do not drive the needle from the channel where the suture is attached.Needles are not intended to be implanted.At least seven, equally tensioned, flat square throws are required to produce a secure knot when tying gore-tex® suture.Additional throws may be necessary depending on surgical circumstances.When tying knots with the gore-tex® suture, tension should be applied by pulling each strand of the suture in opposite directions with equal force.As the knot is tensioned, the air in the suture is forced out.Care should be taken to avoid using a jerking motion which could break the suture.Uneven tensioning of a well formed square knot may result in an unsecure knot.When the gore-tex® suture is properly tensioned and formed, standard surgical knotting techniques will produce a secure knot.
 
Event or Problem Description
It was reported to gore by the product specialist that on may 15th, 2019 a 4u16a gore-tex® suture was used for a breast reduction mammaplasty and areola reconstruction.The needles were removed and the suture was attached to a keith needle for the procedure.On (b)(6) 2019 the physician observed that the suture had broken.On (b)(6) 2020 a re-operation was performed.

Brand Name
GORE-TEX SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11241443
Report Number3003910212-2021-01161
Device Sequence Number19782022
Product Code GAW
UDI-Device Identifier00733132603138
UDI-Public00733132603138
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number4U16A
Device Catalogue Number4U16A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2021
Initial Report FDA Received Date01/27/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age30 YR
Patient Weight67